Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 41, NWS Paducah, KY

April 27, 2016Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2016, 10:45 PM CDT for Perry County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 10:45 PM CDT (03:45 UTC)
Expired
Apr 27, 2016, 11:30 PM CDT
In force
45 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Perry County, MO

The radar

The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

381 
WUUS53 KPAH 280345
SVRPAH
MOC157-280430-
/O.NEW.KPAH.SV.W.0041.160428T0345Z-160428T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1045 PM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PERRY COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 1130 PM CDT

* AT 1045 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BIEHLE...OR 7
  MILES SOUTHEAST OF PERRYVILLE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BIEHLE...FROHNA AND LONGTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3779 8966 3775 8966 3775 8962 3771 8958
      3769 8952 3765 8952 3762 8973 3760 8979
      3759 8980 3761 8980 3760 8986 3764 8987
      3781 8969
TIME...MOT...LOC 0345Z 247DEG 25KT 3763 8982 

HAIL...1.00IN
WIND...<50MPH
 
$$
1 follow-up statement
368 
WWUS53 KPAH 280412
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1112 PM CDT WED APR 27 2016

MOC157-280430-
/O.CON.KPAH.SV.W.0041.000000T0000Z-160428T0430Z/
PERRY MO-
1112 PM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN PERRY COUNTY...

AT 1112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALTENBURG...OR
14 MILES EAST OF PERRYVILLE...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
FROHNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3774 8965 3775 8962 3771 8958 3769 8952
      3765 8952 3762 8973 3763 8974 3772 8968
TIME...MOT...LOC 0412Z 262DEG 21KT 3766 8961 

HAIL...1.00IN
WIND...<50MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:23 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Apr 27, 6:23 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
623 PM CDT WED APR 27 2016

.UPDATE...
Issued at 623 PM CDT Wed Apr 27 2016

Updated aviation section for 00z TAF package.

&&

.SHORT TERM...(Tonight through Friday night)
Issued at 244 PM CDT Wed Apr 27 2016

Models still indicate showers and thunderstorms will be developing
by late this afternoon and will continue into this evening as an
area of low pressure surges out ahead of the approaching cold
front. Not sure of how widespread the convective activity will be,
but for now will go with high chance west to likely pops east late
today into this evening, and make some adjustments as things
develop. Showers and storms should be ending along and west of
the Mississippi River by around midnight, and across the rest of
the PAH forecast area by daybreak as the cold front pushes east of
our region Thursday morning. ECMWF is a little slower with the
cold front, but all the models in general have been a little off
in the timing with this system, so will just go dry after 12z
Thursday for now and make adjustments as needed.

We should see a brief break in our unsettled weather pattern
Thursday into Thursday night as a weak upper level ridge slides
across the area. By 12z Friday, models show a surface low over
the Southern Plains and a warm front lifting northward toward our
region. ECMWF and GFS are in good agreement spreading some
showers and storms into southwest portions of the PAH forecast
area by Friday afternoon, with showers and storms spreading
northeast across our entire region Friday night. Went with chance
pops for our southwest on Friday, the likely southwest to good
chance northeast for Friday night.

It will remain warm into tonight, and the air behind the cold
front is not much cooler than our current air mass, so
temperatures will only drop back a few degrees for Thursday into
Friday night.

.LONG TERM...(Saturday through Wednesday)
Issued at 244 PM CDT Wed Apr 27 2016

At the beginning of the period, a complex pattern over the west US
will be characterized by a couple of lows over the Intermountain
West and Plains. A warm front will be in the vicinity. Will maintain
high PoPs for convection Saturday through Saturday night as energy
ejects ENE across the region from the trof to our west. PoPs for
convection will linger into Sunday. For the Monday through Wednesday
time frame, confidence lowers considerably with respect to the
evolution of the mid tropospheric flow pattern. Will leave a slight
chance of showers in for Tuesday/Wednesday as multiple solutions
suggest the chance. Other periods will be dry for now. However,
there will likely be adjustments to minimal PoP chances. Used a
blend of operational and ensemble MOS with our existing numbers for
temperatures.

&&

.AVIATION...
Issued at 623 PM CDT Wed Apr 27 2016

SHRA/TSRA will continue at KEVV/KOWB through approximately 03z,
accompanied by predominantly MVFR conditions. After 03z, VFR
conditions are expected. VFR conditions expected at KCGI/KPAH
through the TAF period. Winds will be from the south around 10
kts, becoming southwest to west around 5 kts around 06z, then
increasing to around 10 kts after 14z.|

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...RST
LONG TERM...CN
AVIATION...RST
Hazardous weather outlook, Apr 27, 7:57 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
757 PM CDT WED APR 27 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
757 PM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

EVEN THOOUGH THE SLIGHT RISK HAS BEEN CANCELLED...THERE REMAINS
AN ISOLATED CHANCE OF SEVERE THUNDERSTORMS TONIGHT. DAMAGING WINDS
AND HAIL WILL BE THE MAIN THREAT BUT A TORNADO CANT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE
HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Apr 27, 7:02 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     OWENSBORO               37.76N 87.12W
04/27/2016                   DAVIESS            KY   EMERGENCY MNGR

            TRAILER ROLLED OVER AND DESTROYED ON KEENLAND PARKWAY

&&

RST
Local storm report, Apr 27, 7:04 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     FLASH FLOOD      CORYDON                 37.79N 87.71W
04/27/2016                   HENDERSON          KY   TRAINED SPOTTER

            WATER SURROUNDING HOMES ON HIGHWAY 136

&&

BP2
Local storm report, Apr 27, 9:06 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     LIGHTNING        HANSON                  37.42N 87.47W
04/27/2016                   HOPKINS            KY   TRAINED SPOTTER

            STRUCTURE FIRE

&&

DLL
Local storm report, Apr 27, 9:07 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
907 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     7 NNE BENTON            36.95N 88.31W
04/27/2016                   MARSHALL           KY   LAW ENFORCEMENT

            TREES DOWN ACROSS ROADS RURAL AREAS.

&&

DLL
Local storm report, Apr 27, 9:08 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
908 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     MAYFIELD                36.74N 88.65W
04/27/2016                   GRAVES             KY   LAW ENFORCEMENT

            2 TREES DOWN

0415 PM     FUNNEL CLOUD     1 W MORTONS GAP         37.24N 87.49W
04/27/2016                   HOPKINS            KY   TRAINED SPOTTER

            JUST WEST OF MORTONS GAP

0432 PM     HAIL             SMITHLAND               37.14N 88.40W
04/27/2016  E0.75 INCH       LIVINGSTON         KY   EMERGENCY MNGR

0433 PM     TORNADO          EARLINGTON              37.27N 87.52W
04/27/2016                   HOPKINS            KY   LAW ENFORCEMENT

            ON THE GROUND NEAR EARLINGTON

0445 PM     TSTM WND DMG     7 NNE BENTON            36.95N 88.31W
04/27/2016                   MARSHALL           KY   LAW ENFORCEMENT

            TREES DOWN ACROSS ROADS RURAL AREAS.

0445 PM     TSTM WND DMG     7 NNE BENTON            36.95N 88.31W
04/27/2016                   MARSHALL           KY   LAW ENFORCEMENT

            TREES DOWN ACROSS ROADS RURAL AREAS.

0447 PM     FUNNEL CLOUD     3 NW GREENVILLE         37.24N 87.22W
04/27/2016                   MUHLENBERG         KY   TRAINED SPOTTER

            CANNOT SEE WHETHER REACHING THE GROUND DUE TO TREES

0454 PM     FUNNEL CLOUD     2 N GREENVILLE          37.24N 87.18W
04/27/2016                   MUHLENBERG         KY   TRAINED SPOTTER

0500 PM     HAIL             BREMEN                  37.36N 87.22W
04/27/2016  E1.00 INCH       MUHLENBERG         KY   PUBLIC

0506 PM     HAIL             BREMEN                  37.36N 87.22W
04/27/2016  E0.88 INCH       MUHLENBERG         KY   TRAINED SPOTTER

0511 PM     HAIL             2 N CENTRAL CITY        37.32N 87.13W
04/27/2016  E1.00 INCH       MUHLENBERG         KY   EMERGENCY MNGR

0513 PM     HAIL             BREMEN                  37.36N 87.22W
04/27/2016  E1.75 INCH       MUHLENBERG         KY   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL ALSO REPORTED IN MOORMAN

0515 PM     TORNADO          3 N SLAUGHTERS          37.53N 87.50W
04/27/2016                   WEBSTER            KY   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN.

0515 PM     FUNNEL CLOUD     5 NW PRINCETON          37.16N 87.95W
04/27/2016                   CALDWELL           KY   TRAINED SPOTTER

0520 PM     FUNNEL CLOUD     CENTRAL CITY            37.30N 87.13W
04/27/2016                   MUHLENBERG         KY   LAW ENFORCEMENT

            REPORTED AT CENTRAL CITY ELEMENTARY SCHOOL

0523 PM     FLOOD            4 NW CENTRAL CITY       37.34N 87.18W
04/27/2016                   MUHLENBERG         KY   LAW ENFORCEMENT

            WATER OVER BILLY DRAKE ROAD

0551 PM     FLASH FLOOD      DIXON                   37.52N 87.69W
04/27/2016                   WEBSTER            KY   EMERGENCY MNGR

            FLASH FLOODING BEING REPORTED COUNTY-WIDE.

0552 PM     FUNNEL CLOUD     HANSON                  37.42N 87.47W
04/27/2016                   HOPKINS            KY   FIRE DEPT/RESCUE

0601 PM     FLASH FLOOD      HENDERSON               37.84N 87.58W
04/27/2016                   HENDERSON          KY   BROADCAST MEDIA

            ALTERNATE 41 AND 425 IS FLOODED.

0603 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/27/2016                   VANDERBURGH        IN   BROADCAST MEDIA

            TWO VEHICLES IN HIGH WATER AT MAIN AND DIVISION

0616 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/27/2016                   VANDERBURGH        IN   LAW ENFORCEMENT

            FLOODING REPORTED ALONG LLOYD EXPRESSWAY. REPORTS OF A
            FEW WATER RESCUES.

0617 PM     FLASH FLOOD      HENDERSON               37.84N 87.58W
04/27/2016                   HENDERSON          KY   LAW ENFORCEMENT

            SEVERAL CITY STREETS FLOODED...PORTIONS OF INGRAM ROAD
            IMPASSABLE.

0630 PM     LIGHTNING        HANSON                  37.42N 87.47W
04/27/2016                   HOPKINS            KY   TRAINED SPOTTER

            STRUCTURE FIRE

0635 PM     TSTM WND DMG     OWENSBORO               37.76N 87.12W
04/27/2016                   DAVIESS            KY   EMERGENCY MNGR

            TRAILER ROLLED OVER AND DESTROYED ON KEENLAND PARKWAY

0645 PM     TORNADO          OWENSBORO               37.76N 87.12W
04/27/2016                   DAVIESS            KY   TRAINED SPOTTER

            KEENLAND PARKWAY IN OWENSBORO

0649 PM     FLASH FLOOD      OWENSBORO               37.76N 87.12W
04/27/2016                   DAVIESS            KY   AMATEUR RADIO

            WEST 9TH AND PARRISH STREET IS FLOODED.

0655 PM     FLASH FLOOD      OWENSBORO               37.76N 87.12W
04/27/2016                   DAVIESS            KY   AMATEUR RADIO

            4TH AND CEDAR TOTALLY UNDER WATER

0658 PM     FLASH FLOOD      CORYDON                 37.79N 87.71W
04/27/2016                   HENDERSON          KY   TRAINED SPOTTER

            WATER SURROUNDING HOMES ON HIGHWAY 136

&&

DLL
Local storm report, Apr 27, 10:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1009 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       EVANSVILLE              37.98N 87.54W
04/27/2016  M1.50 INCH       VANDERBURGH        IN   PUBLIC

            1.5 INCHES OF RAIN FELL BETWEEN 530 PM AND 630 PM. 2.9
            INCHES IN PAST 24 HOURS.

&&

GREGM

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 12:39 AM CDTSpecial Weather StatementPAHPerry21 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.